MAUDE Adverse Event Report: ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ETHICON INC. EB EXC 5GRN/5WHT 30IN 2-0 D/A SH-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Model Number PXX82
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4)- device not returned.The product was not returned for evaluation.Visual inspection was conducted on the picture received.Visual analysis of the picture received determined that an mdsa folder with several needle/sutures and a detached needle of the product code px82 could be observed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.No conclusion could be reached as to what caused the reported complaint since the sample was not returned for analysis.It should be noted that as part of our quality process, each batch is randomly inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Event or Problem Description
It was reported that a patient underwent a valve repair procedure on (b)(6) 2021 and suture was used.During the procedure, it was reported that the problem of pulling off suture needle had happened in tricuspid valve repair surgery.Another like device was used to complete the surgery.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Date sent to the fda: 06/08/2021.Additional information: d9, h6.Additional h6 component code: g07002 ¿ reported condition not confirmed a manufacturing record evaluation was performed for the finished device lot number qcmhmz and no non-conformances related to the reported complaint condition were identified.Additional h-3 summary: visual inspection evaluation was conducted on the returned device.Visual analysis of the sample determined that an opened folder and a detached needle of product code pxx82 was received for evaluation.The product code is double-armed.Visual inspection of the detached needle, the swage and attachment area was noted to be as expected, suture remnant could be observed into the barrel hole.The other section of the suture-needle was not returned to determine the assignable cause.No conclusion could be reached as to what caused the reported complaint representative samples: visual analysis of the returned sample revealed that an opened sample of product code pxx82 sample was returned with no apparent damage on the package.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along the strand and no defects or damage were observed.A functional test was performed using an instron and the pull force was above the minimum requirements.The event described could not be confirmed as the device performed without any defect noted this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
EB EXC 5GRN/5WHT 30IN 2-0 D/A SH-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11813286
Report Number2210968-2021-04506
Device Sequence Number11569083
Product Code GAT
UDI-Device Identifier10705031049390
UDI-Public10705031049390
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberPXX82
Device Catalogue NumberPXX82
Device Lot NumberQCMHMZ
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2021
Initial Date Received by Manufacturer 04/16/2021
Supplement Date Received by Manufacturer05/12/2021
Initial Report FDA Received Date05/12/2021
Supplement Report FDA Received Date06/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1